MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925045
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a recanalization at the internal carotid artery aneurysm, a 2mm x 6cm galaxy g3 mini coil (glm920060, l13998) was used but it was re-sheathed because it came out from the aneurysm.It was replaced with another complaint coil, a 2.5mm x 4.5cm galaxy g3 mini coil (glm925045, l13812) but it also came out from the aneurysm.The physician noticed that the concomitant microcatheter was out of position.Therefore, the complaint coil was re-sheathed once to move the microcatheter at the proper position.The position of the microcatheter was modified.The physician tried to use the complaint coils but the sheathes were damaged.They were replaced with other coils and the procedure was completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l13812number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00437 and 3008114965-2021-00439.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).Updated section on this medwatch report: b5, e1, e2, e3, g3, g6, h2 and h10.Section b5: additional information received indicated that the physician thought the position of the microcatheter was improper and the positioning must have been difficult.Neither of the two coils were reported as being damaged while in the aneurysm.The devices were removed from the patient without additional intervention.It was not necessary to remove concomitant devices with the complaint device.The same mc was used successfully with subsequent coils.The event did not prolong the procedure.Section e1 - initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a recanalization at the internal carotid artery aneurysm, a 2mm x 6cm galaxy g3 mini coil (glm920060, l13998) was used but it was re-sheathed because it came out from the aneurysm.It was replaced with another complaint coil, a 2.5mm x 4.5cm galaxy g3 mini coil (glm925045, l13812) but it also came out from the aneurysm.The physician noticed that the concomitant microcatheter was out of position.Therefore, the complaint coil was re-sheathed once to move the microcatheter at the proper position.The position of the microcatheter was modified.The physician tried to use the complaint coils but the sheathes were damaged.They were replaced with other coils and the procedure was completed.Additional information received indicated that the physician thought the position of the microcatheter was improper and the positioning must have been difficult.Neither of the two coils were reported as being damaged while in the aneurysm.The devices were removed from the patient without additional intervention.It was not necessary to remove concomitant devices with the complaint device.The same mc was used successfully with subsequent coils.The event did not prolong the procedure.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device l13812number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaints of ¿coil ¿ positioning difficulty ¿ coil herniation¿ and coil introducer ¿ damaged¿ could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events are related to the device manufacturing process.Positioning difficulties is a known potential product failure associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.The ifu instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12406235
Report Number3008114965-2021-00439
Device Sequence Number14498431
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberGLM925045
Device Catalogue NumberGLM925045
Device Lot NumberL13812
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 MINI 2MM X 6CM; UNSPECIFIED MICROCATHETER